# SDR 98ZZZX3136

- Difficulty date: July 28, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N9116Q
- Make and model: Piper PA-42-720
- Aircraft serial: 425501037
- System (JASC): 3250 · Landing Gear Steering System
- Part: Bracket
- Part number: 4686700
- Condition: Cracked
- Location: Nose Steering
- Part time: 4,347 hours
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING INSPECTION, FOUND BRACKET AND DOUBLER P/N 46867-00 AND P/N 46838-00 CRACKED COMPLETELY THROUGH.  THSE PARTS SUPPORT THE LINKAGE THROUGH THE WHEEL WELL TO THE NOSE GEAR STEERING.  THESE PARTS ARE UNDER CONSTANT TWISTING MOTION WHEN TURNING THE NOSE WHEEL.  PIPER HAS INSTALLED A DOUBLER TO HELP, BUT THAT PART WAS ALSO FOUND CRACKED.
